# SDR CA970513025

- Difficulty date: May 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310924401
- Condition: Spalled
- Location: Red Grbox Nr 15
- Part time: 19,463 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS SENT FOR INVEST. OF METAL CONTAMINATION & SUBSEQUENT OVERHAUL. DISASSY FOUND- #15 BEARING SEVERELY SPALLED ON ONE ROLLER WITH SUBSTANTIAL MATERIAL LOSS. THIS DAMAGE WAS MORE THAN SUFFICIENT TO EXPLAIN- METAL CONTAMINATION OBSERVED.-RE DOES NOT APPEAR TO BE ANY SIGNIFICIENT SECONDARY DAMAGE.- #15 & #18 BEARINGS BOTH HAD ELECTRICAL EROSION TYPE CHAIN PITTING TYPICA L OF LOW ENERGY ELECTRICAL DISCHARGE & ALSO SOME DEEPER ARCING TYPE PITTING TYPICAL OF HIGHER ENERGY ELECTRICAL DISCHARGE.- MAGNETISM IN- RGB WAS RELATIVELY MINOR & NOT TYPICAL OF- MAGNETISM PR OFILE THAT TYPICALLY ARISES FOLLOWING A LIGHTNING STRIKE. IT IS UNCLEAR IF THIS WAS CAUSED BY A LIGHTNING STRIKE.
